MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF3030C150TU
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Rupture (2208)
Date of Event 06/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant stent graft system was implanted in a patient for the endovascular treatment of a 70 mm thoracoabdominal aneurysm.Calcification was noted in the external iliacs.It was reported during the index procedure the first device 30x30x150 valcap was advanced through the iliacs without trouble and placed in the correct position.However, the second device, 34x34x150 valcap would not advance through the iliac so it was removed followed by angioplasty of the iliacs.A re-attempt to place the device was made; however unsuccessfully.The device was removed from the right femoral and an 18fr sheath was placed to plug the hole.The device was advanced into the left iliac without issue and deployed.When the device was removed from the left iliac the patient¿ blood pressure dropped.An angiogram showed an external iliac rupture on the left side.The rupture was repaired.Once the left side was repaired the sheath in the right side was removed however the patients pressure dropped again.Another angiogram revealed the right external iliac had also ruptured.Two endurant limbs (10x10x82 and 13x13x 82) were placed in the right external iliac.The iliac was still leaking following the placement of the limbs so the physician performed an open exposure and repaired the right side.Per the physician, the cause of the event was anatomy related due to calcified access.No additional clinical sequelae were reported, and the patient is fine.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7637018
Report Number2953200-2018-00890
Device Sequence Number1555409
Product Code MIH
UDI-Device Identifier00643169346994
UDI-Public00643169346994
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/09/2020
Device Model NumberVAMF3030C150TU
Device Catalogue NumberVAMF3030C150TU
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2018
Initial Report FDA Received Date06/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR